MedElevator Войти в исследования
← Поиск публикаций
The journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG · 2024

Occult Methemoglobinemia in a Medically-Complex 7-Year-Old Child and the Opportunity for Pharmacist Intervention in Pediatric Emergency Medicine.

СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Walsh Kendra L, Silva Christian R, Lee Patrick H

Аннотация

Methemoglobinemia is a rare, yet life-threatening disorder that occurs due to an accumulation of methemoglobin in the blood. The clinical presentation often includes dyspnea, cyanosis, and hypoxemia that shows little improvement with the administration of supplemental oxygen. The US Food and Drug Administration (FDA) warns against the administration of benzocaine to those younger than 2 years of age and urges manufacturers to add a statement regarding the possible development of methemoglobinemia to the packaging of any products containing this ingredient. However, providers caring for pediatric patients should recognize that methemoglobinemia may occur in toddlers and children outside of the FDA's specific age warning window and must keep a broad differential for patients presenting with respiratory distress. The objective of this article is to highlight a case of a child subsequently found to have benzocaine-induced methemoglobinemia and emphasize the importance of pharmacists in an emergency medicine setting, particularly in the care of patients with uncommon acute conditions requiring lesser-known pharmacologic treatments.